So thought I would update as I have had a few changes in my skin. It's kinda bumpy over my cheeks and forehead. Tiny under the skin bumps that you can only see under lights. I also got 2 spots on my jawline last week just before my period. Then I got one between my eyebrows. My derm said that I was only supposed to be on accutane for 4 months but if I'm still getting spots she will keep me on for longer. One more tablet and I've finished my second month. Can't believe how fast time is going.
Just a little post to say there's not really any change in my skin. Still no acne. Got a few open pores on my cheeks and nose. There's nothing in them but I thought they might close over...maybe in time!! Don't think anyone is reading so not going to post anymore updates. If anyone wants to ask any questions I'll check my blog regularly and get back to you. Good luck with all your accutane journeys!!
Today tiny underskin bumps have appeared on my chin and forehead. Almost like tiny blisters. I can feel them but can only see them if i look really closely in the mirror. Has this happened anyone else? I'm scared that this could be the beginning of the initial breakout.
So, for anyone reading I'm going to do an update on my skin. My face has currently no active acne. The pores that were bumpy and clogged last week are a lot better. I squeeze them out before bed and they are gone in the morning. My face is now smooth to touch.
Cetaphil face wash and moisturiser are lifesavers! My skin is no longer dry and flaky. The biggest difference I notice is that my make up no longer needs reapplied through the day. My face has no oil and isn't shiny which is brilliant! My make up lasts from the morning and I wash it off before bed. Prior to accutane my make up would have been shiny half an hour after putting it on.
So, all in all, my accutane journey has been good ( apart from the few days of dryness before I discovered cetaphil moisturiser). I read so many horror stories on here before I started accutane, that I promised myself if my experience was good I'd share it with everyone. Feel free to ask any questions as I'd be more than happy to give advice to anyone. Can't believe my first month is nearly over!!! Time has flown by
I think I had my days mixed up, it's hard to keep track. Today I took my 24th tablet. I go for my blood tests on Thursday so hopefully everything will be fine and I'll get my second months prescription.
Let me give you some background about myself. When I was a teenager I had clear skin, apart from a few small whiteheads on my chest. They disappeared in my early 20's. Then they came back in my mid 20's and spread to my neck. I tried creams from the doc but they never helped. They never really bothered me as it was just random white heads here and there. Then when I was 28 my face exploded with red angry acne which spread to my neck and chest. Literally every centimetre from my forehead to my chest was covered in acne, my doc still said it was mild. He put me on tetralysal and differin which didn't help at all. I was extremely depressed and cried everyday. It got to the point where my mum was so worried about me she came home from work at lunch to check I was ok. I finally persuaded the doc that the tablets weren't working (after about 2-3 months). He changed my tablets to erythromycin and I asked him for duac which was recommended to me by a friend of my mums. The combination of erythromycin and duac kept my skin clear for nearly 2 yrs. I had the occasional spot once every few months which didn't bother me.
A few months ago I noticed small clusters of spots appearing on random parts of my face and chest. They were nowhere near as bad as what they had been but I knew the erythromycin tablets were starting to lose effect. I went to my doc and paid private to go and see a derm. When I explained that I had been dealing with acne on and off since I was a teen (I'm now 30) he said that he would happily prescribe a low dose of accutane to try and clear my acne for good. I just really hope they work....fingers crossed!!!
Not really any major updates. My skin is quite clear I don't know whether that's down to the accutane or the erythromycin. Lips seem to be getting dryer, I'm using Nivea moisturising lip balm which is keeping them soft and smooth. I'm hoping I'm not going to be one of those people who get a late IB!! My derm said I'd be on accutane for 4 months. Is this long enough saying as I'm only on 30 mg a day. I'm 159kg.
I've been reading these blogs for months and decided to start one of my own since I am finally on accutane! I'm taking 30mg per day along with erythromycin tablets (which I have been on for the past 2 yrs). My derm said they might help with the IB and so far so good!
I'm on day 18 and I've definitely noticed some mild side effects like dry eyes, skin and lips. My skin started to dry up on day 4 and by the second week the skin on my chin and forehead were peeling by lunchtime each day! I didn't think I'd be able to continue because my skin was so itchy and tight (not to mention the peeling) I tried dermalogica moisturizers which seemed to dry my skin more. I went in search of cetaphil moisturiser which I read about on here and it is honestly amazing! I moisturise at night and in the morning and the dryness is totally gone
Don't want to speak too soon but haven't had any IB, my face was quite clear when I started accutane because I was taking erythromycin. I'd been taking it for 2 yrs and i was beginning to get resistant to it so asked my derm for accutane. He said because my acne was quite mild he'd put me on half the recommended dose. So here I am in week 3. I have a few small spots on my left cheek that can be easily covered with make up. My skin is clearer now than before I started accutane so I'm happy with results so far. This week the blackheads on my nose and cheeks are starting to rise and I have lots of blocked pores too. I've squeezed them out before bed and it hasn't left me with any scarring or anything.
Anyway I will try to keep updating you on my progress. My advice so far is if you are thinking about taking this drug, go for it